MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY

ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY
Model Number IPN035902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported "ptd basket wire(s) broke during the case at the tip of the catheter.No pieces were left in the patient".No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 5 fr catheter for evaluation.Visual inspection of the catheter revealed that the sheath had completely separated from the juncture hub.No remains of the sheath were found in the juncture hub.The sheath was fully covering the basket when returned.Microscopic examination revealed that the separation point on the sheath was deformed and twisted.Part of the wiring supporting the sheath was also exposed.The total length of the catheter body measured 23.4375", which is longer than the specifications of 22.9-23.1" per sheath extension assembly graphic, confirming that the sheath was pulled from inside the juncture hub molding as well.The outer diameter of the catheter body measured 0.07065", which is within specifications of 0.069-0.071" per sheath extension assembly graphic.The inner diameter of the catheter body measured 0.056", which is within specifications of 0.055-0.059" per sheath extension assembly graphic.The ptd catheter was not able to be functionally tested due to the damage on the catheter body.It was determined that the only way the failure was able to be recreated was through pulling directly on the sheath.The failure could not be recreated through normal process conditions.A device history record review was performed, and no relevant findings were identified.The complaint of a separated catheter was confirmed through a complaint investigation of the returned sample.The sheath of the ptd catheter was found to be completely separated from the juncture hub.The device met all dimensional requirements and a device history record review was performed, and no relevant findings were identified.Based on the device returned it was determined that user error - undue force likely caused this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5
Common Device Name
CATHETER EMBOLECTOMY
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11698363
Report Number9680794-2021-00160
Device Sequence Number3909490
Product Code DXE
UDI-Device Identifier00801902013156
UDI-Public00801902013156
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2022
Device Model NumberIPN035902
Device Catalogue NumberPT-65509
Device Lot Number13F20K0630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1